MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SHOULDER; HUMERAL HEADS (COCRMO) DIA.42MM

LIMACORPORATE S.P.A. SMR SHOULDER; HUMERAL HEADS (COCRMO) DIA.42MM
Model Number HUMERAL HEAD
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Muscle/Tendon Damage (4532)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Shoulder revision surgery of a smr anatomic total prosthesis performed on (b)(6) 2024, due to cuff failure.The following components were explanted: smr humeral head ø42 mm (product code 1322.09.420, lot#: 1211144 - ster.1200305).Neutral adaptor taper standard (product code 1330.15.270, lot#: 1305561 - ster.1300219).Smr finned humeral body (product code 1350.15.110, lot#: 1309184 - ster.1300279).Liner for metalback glenoid small (product code 1377.50.020, lot#: 1203963 - ster.1200179).It was reported that while loosening the proximal body from the humerus with the osteotome, the humerus sustained a fracture, which was fixated with multiple fiber wire sutures.The complaint source confirmed that there wasn't any malfunction of instruments.The prosthesis was converted to reverse using a 40mm glenosphere, a connector with screw, a trauma reverse body and a short 40mm liner.Multiple microbiology specimens were taken, and a thorough washout of the wound was performed.It is unknown how long the cuff failed before the surgery took place.Primary surgery took place on (b)(6) 2014.Patient is a female, 71 years old.Event happened in new zealand.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of involved lot#: 1211144, no pre-existing anomalies were found on the (b)(4) devices manufactured with that lot#.Device analysis: explanted components were not returned to limacorporate for investigation.Pictures of the explanted devices were shared.It is visible that the liner has worn out, however the complaint source didn't report any comment on it.No additional details were available on this post-operative issue, specifically pre-operative x-rays related to the revision surgery were not accessible.Based on the few information received we are not able to further investigate the root cause of the event, however considering that: check of manufacturing charts highlighted no anomalies on components manufactured with lot#: 1211144.It is unknown how long the cuff failed before the surgery took place.The survivorship of the prosthesis is over 10 years.We can state that the event was not product related, rather it was due to the patient's condition.Pms data: according to limacorporate pms data, the revision rate of smr anatomic prosthesis (total and hemi) due to cuff failure is (b)(4).Based on the root cause analysis performed and according to the relevant pms data, no corrective actions required for this specific case.Limacorporate continues monitoring the market to promptly detect any similar issue.Note: this is a combined initial-final mdr.

Brand Name
SMR SHOULDER
Common Device Name
HUMERAL HEADS (COCRMO) DIA.42MM
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key20448963
Report Number3008021110-2024-00088
Device Sequence Number20610575
Product Code HSD
UDI-Device Identifier08033390001373
UDI-Public08033390001373
Combination Product (Y/N)N
PMA/510(K) Number
K100858
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberHUMERAL HEAD
Device Catalogue Number1322.09.420
Device Lot Number1211144
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown